Alert archive / Missouri / Wind Advisories in 2008
Wind Advisory 1, NWS Kansas City, MO
NWS Kansas City, MO issued this wind advisory at Jan 27, 2008, 3:53 PM CST for 25 counties in Missouri; 5 counties in Kansas. It took effect at Jan 28, 2008, 9:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2008, 3:53 PM CST (21:53 UTC)
- In effect from
- Jan 28, 2008, 9:00 AM CST
- Expired
- Jan 28, 2008, 7:00 PM CST
- In force
- 10 hr
- Issued by
- NWS Kansas City, MO
All 30 counties
Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Wyandotte County, KS, Adair County, MO, Bates County, MO, Caldwell County, MO, Carroll County, MO, Cass County, MO, Chariton County, MO, Clay County, MO, Clinton County, MO, Cooper County, MO, Henry County, MO, Howard County, MO, Jackson County, MO, Johnson County, MO, Lafayette County, MO, Linn County, MO, Livingston County, MO, Macon County, MO, Pettis County, MO, Platte County, MO, Putnam County, MO, Randolph County, MO, Ray County, MO, Saline County, MO, Schuyler County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 70 km from the middle of the area, began a volume at 21:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.9 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2355 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 361 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KEAX 272153 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 353 PM CST SUN JAN 27 2008 KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040- 043>046-053-054-280600- /O.NEW.KEAX.WI.Y.0001.080128T1500Z-080129T0100Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER- SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE- CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE- HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE... LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 353 PM CST SUN JAN 27 2008 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 7 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 7 PM CST MONDAY. SOUTHERLY WINDS WILL BE ON THE INCREASE TONIGHT THROUGH TOMORROW. BY MID MORNING SOUTHERLY WINDS FROM 25 TO 30 MPH WILL BE COMMON...WITH GUSTS OCCASIONALLY REACHING AROUND 45 MPH. THE WINDS WILL DECREASE SOME BY EARLY EVENING...TO BETWEEN 20 AND 25 MPH WITH GUSTS AROUND 30 MPH. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA....ESPECIALLY THOSE DRIVING ALONG WEST TO EAST ORIENTED ROADWAYS SUCH AS INTERSTATE 70. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE IN EXCESS OF 30 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ MJ
5 follow-up statements
000 WWUS73 KEAX 280546 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1146 PM CST SUN JAN 27 2008 KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040- 043>046-053-054-281415- /O.CON.KEAX.WI.Y.0001.080128T1500Z-080129T0100Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER- SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE- CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE- HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE... LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 1146 PM CST SUN JAN 27 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 7 PM CST MONDAY. SOUTHERLY WINDS WILL BE ON THE INCREASE OVERNIGHT INTO THE DAY MONDAY. BY MID MORNING SOUTHERLY WINDS FROM 25 TO 30 MPH WILL BE COMMON... WITH GUSTS OCCASIONALLY REACHING AROUND 45 MPH. THE WINDS WILL DECREASE SOME BY EARLY EVENING...TO BETWEEN 15 AND 20 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA....ESPECIALLY THOSE DRIVING ALONG WEST TO EAST ORIENTED ROADWAYS SUCH AS INTERSTATE 70. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE IN EXCESS OF 30 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ BOOKBINDER
000 WWUS73 KEAX 280947 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 347 AM CST MON JAN 28 2008 KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040- 043>046-053-054-281800- /O.CON.KEAX.WI.Y.0001.080128T1500Z-080129T0100Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER- SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE- CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE- HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE... LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 347 AM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CST THIS EVENING. SOUTHERLY WINDS WILL CONTINUE TO INCREASE DURING THE DAY TODAY. BY MID MORNING SOUTHERLY WINDS FROM 25 TO 30 MPH WILL BE COMMON... WITH GUSTS OCCASIONALLY REACHING AROUND 45 MPH. THE WINDS WILL DECREASE SOME BY EARLY EVENING...TO BETWEEN 15 AND 20 MPH WITH HIGHER GUSTS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA....ESPECIALLY THOSE DRIVING ALONG WEST TO EAST ORIENTED ROADWAYS SUCH AS INTERSTATE 70. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE IN EXCESS OF 30 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ DEROCHE
000 WWUS73 KEAX 281645 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1045 AM CST MON JAN 28 2008 KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040- 043>046-053-054-290000- /O.CON.KEAX.WI.Y.0001.000000T0000Z-080129T0100Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER- SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE- CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE- HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE... LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 1045 AM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. CURRENTLY...SOUTHERLY WINDS FROM 20 TO 30 MPH HAVE SPREAD ACROSS THE REGION FROM KANSAS CITY TO KIRKSVILLE AND POINTS SOUTH...WITH OCCASIONAL GUSTS OVER 40 MPH ALREADY NOTED THIS MORNING. WIND SPEEDS WILL INCREASE A LITTLE BIT MORE AS WE MOVE THROUGH THE AFTERNOON HOURS...TOPPING OUT BETWEEN 25 AND 35 MPH WITH GUSTS TO 45 MPH. THE WIND WILL CALM DOWN SOME EARLY THIS EVENING...TO BETWEEN 15 AND 20 MPH. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA....ESPECIALLY THOSE DRIVING ALONG WEST TO EAST ORIENTED ROADWAYS SUCH AS INTERSTATE 70...HIGHWAY 50...OR HIGHWAY 36. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE IN EXCESS OF 30 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ CUTTER
000 WWUS73 KEAX 282131 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 331 PM CST MON JAN 28 2008 KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040- 043>046-053-054-290100- /O.CON.KEAX.WI.Y.0001.000000T0000Z-080129T0100Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER- SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE- CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE- HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE... LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 331 PM CST MON JAN 28 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING. STRONG SOUTHERLY WINDS FROM 25 TO 35 MPH CONTINUE TO PREVAIL ACROSS THE REGION FROM KANSAS CITY TO UNIONVILLE AND POINTS SOUTH...WITH OCCASIONAL GUSTS OVER 50 MPH NOTED THIS AFTERNOON. WIND SPEEDS WILL PERSIST AT THESE SPEEDS INTO THE EARLY EVENING HOURS. AFTER 7 PM THE WIND WILL CALM DOWN TO BETWEEN 10 AND 20 MPH WITH OCCASIONALLY HIGHER GUSTS. MOTORISTS SHOULD EXERCISE CAUTION WHILE DRIVING IN THE ADVISORY AREA....ESPECIALLY THOSE DRIVING ALONG WEST TO EAST ORIENTED ROADWAYS SUCH AS INTERSTATE 70...HIGHWAY 50...OR HIGHWAY 36. REMAIN ALERT TO SUDDEN GUSTS OF WIND WHICH MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA ATTENTION SHOULD BE GIVEN TO CROSS WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE IN EXCESS OF 30 MPH...OR GUSTS RANGING FROM 45 TO 57 MPH ARE EXPECTED. WINDS OF THIS STRENGTH MAY CAUSE MINOR PROPERTY DAMAGE WITHOUT EXTRA PRECAUTIONS. MOTORISTS IN HIGH PROFILE VEHICLES SHOULD USE EXTRA CAUTION UNTIL THE WINDS SUBSIDE. $$ CUTTER
000 WWUS73 KEAX 290104 NPWEAX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 704 PM CST MON JAN 28 2008 KSZ057-060-103>105-MOZ007-008-016-017-021>025-028>033-037>040- 043>046-053-054-290215- /O.EXP.KEAX.WI.Y.0001.000000T0000Z-080129T0100Z/ MIAMI-LINN KS-LEAVENWORTH-WYANDOTTE-JOHNSON KS-PUTNAM-SCHUYLER- SULLIVAN-ADAIR-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE- CLAY-RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE- HOWARD-CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- INCLUDING THE CITIES OF...PAOLA...MOUND CITY...LEAVENWORTH... KANSAS CITY KS...OVERLAND PARK...OLATHE...UNIONVILLE... LANCASTER...DOWNING...MILAN...GREEN CITY...KIRKSVILLE... PLATTSBURG...KINGSTON...HAMILTON...POLO...CHILLICOTHE... BROOKFIELD...MACON...LA PLATA...PARKVILLE...PLATTE CITY... WESTON...LIBERTY...EXCELSIOR SPRINGS...RICHMOND...CARROLLTON... SALISBURY...KEYTESVILLE...MOBERLY...KANSAS CITY...INDEPENDENCE... LEXINGTON...CONCORDIA...MARSHALL...FAYETTE...NEW FRANKLIN... RAYMORE...HARRISONVILLE...PLEASANT HILL...WARRENSBURG...SEDALIA... BOONVILLE...BUTLER...RICH HILL...CLINTON 704 PM CST MON JAN 28 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS THAT FREQUENTLY GUSTED TO BETWEEN 40 AND 50 MPH ACROSS THE REGION TODAY HAVE BEGUN TO SUBSIDE SOMEWHAT EARLY THIS EVENING. BREEZY SOUTHWEST WINDS OF 15 TO 25 MPH...WITH A FEW GUSTS TO 30 MPH...WILL REMAIN POSSIBLE ALONG AND SOUTHEAST OF THE INTERSTATE 35 CORRIDOR OVERNIGHT. A POWERFUL COLD FRONT WILL SLAM ACROSS THE REGION EARLY TOMORROW MORNING...FOLLOWED BY AN ABRUPT INCREASE IN NORTHWEST WINDS WHICH WILL ONCE AGAIN GUST OVER 40 MPH AT TIMES FROM THE LATE MORNING INTO THE AFTERNOON HOURS. A NEW WIND ADVISORY FOR TUESDAY WILL LIKELY BE ISSUED SHORTLY. $$ BOOKBINDER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this wind advisory went out at Jan 27, 11:42 AM CST, 4 hours 11 minutes earlier.
Area forecast discussion, Jan 27, 11:42 AM CST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1142 AM CST SUN JAN 27 2008 ...UPDATED AVIATION DISCUSSION... .DISCUSSION... /421 AM CST SUN JAN 27 2008/ TEMPERATURES AND PROGRESSION OF EARLY WEEK SYSTEM REMAIN CHIEF CONCERNS FOR THE FORECAST PACKAGE. SHALLOW STRATUS DECK CREEPING INTO THE SOUTHERN CWA EARLY THIS MORNING WITH DENSE FOG ACCOMPANYING THE MOISTURE SURGE. DENSE FOG ADVISORY WILL RUN UNTIL 10AM FOR THESE AREAS. SGF VAD WIND PROFILE SHOWING THE DECK ONLY ABOUT 2KFT OFF THE SFC AND THINKING ABUNDANT SUN SHOULD BE ABLE TO BURN THIS OFF BY THE AFTERNOON. UPPER RIDGING EXPECTED TO OVERSPREAD THE AREA TODAY AS PACIFIC NW SHORT WAVE TROUGH BEGINS TO MERGE WITH SOUTHERN CALIFORNIA SYSTEM. THIS WILL PROMOTE SOUTHWESTERLY FLOW ALOFT ACROSS THE WESTERN US WITH PRESSURE FALLS TAKING SHAPE ALONG THE LEE OF THE ROCKIES. THIS WILL RESULT IN SOUTHERLY SFC FLOW RETURNING TO THE AREA TODAY BEGINNING THE TRANSPORT OF HIGHER LLVL MOISTURE INTO THE AREA. IN ADDITION...WITH ABUNDANT SUN AROUND TODAY ALONG WITH 40+KT LLJ NOSING INTO WESTERN MISSOURI BY THIS AFTERNOON...H85 TEMPS OF 6-10C SHOULD BE ACHIEVABLE BY THIS AFTERNOON ACROSS MOST AREAS. THIS SHOULD RESULT IN SFC TEMPS JUMPING INTO THE MID 40S TO MID 50S AREAWIDE...PERHAPS UPPER 50S ACROSS THE FAR SOUTHERN COUNTIES. MORE VIGOROUS MOISTURE SURGE LOOKS TO TAKE SHAPE TONIGHT THROUGH THE DAY MONDAY AS SE US SFC HIGH RETREATS FAR ENOUGH EAST TO ALLOW WESTERN GULF SFC FLOW TO TURN MORE SOUTHERLY. IN ADDITION...H85 FLOW OF 60+KTS LOOKS TO DEVELOP BY MONDAY AS AFOREMENTIONED UPPER TROUGH SWINGS ACROSS THE ROCKIES PROMOTING PRESSURE FALLS ACROSS THE NORTHERN PLAINS. SFC PRESSURE GRADIENT SHOULD BE RATHER TIGHT BY THIS TIME FRAME AND EXPECTING WINDY CONDITIONS TO DEVELOP BY MONDAY AFTERNOON. QUESTION WILL BE WITH THE AMOUNT OF CLOUD COVER TO INHIBIT DEEPER MIXING ON 60+KT LLJ WITH DECENT ISENTROPIC LIFT OVERSPREADING THE AREA...MOST EVIDENT ALONG 290K SFC. WILL HOLD OFF ON AN ADVISORY FOR NOW AS IT IS STILL FAIRLY EARLY. LOWER TO MID 40 DEGREE DEWPOINTS SHOULD BE ABLE TO REACH THE AREA BY MONDAY EVENING WHICH WILL ONLY RESULT IN LIMITED INSTABILITY. BECOMING MORE PESSIMISTIC WITH RESPECT TO POPS MONDAY AS MAIN UPPER FORCING NOT EXPECTED TO ARRIVE ACROSS THE AREA UNTIL LATER TUESDAY AS SFC BAROCLINIC ZONE APPROACHES. NEVERTHELESS...VORT MAX ASSOCIATED WITH LEAD SHORT WAVE TROUGH EXPECTED TO SWING JUST NORTH OF THE AREA BY MONDAY AFTERNOON ALONG WITH MODEST ISENTROPIC ASCENT OVERSPREADING DURING THIS TIME. HOWEVER...WITH THE LACK OF A STRONG SFC FOCUS AND ONLY LIMITED INSTABILITY...THINKING MAINLY SCATTERED SHOWERS WITH PERHAPS A FEW RUMBLES OF THUNDER. THEREFORE...TAPERED POPS DOWN A BIT BUT STILL KEPT IN THE SLIGHT CHC TO CHC CATEGORY AREAWIDE. MAIN ENERGY ASSOCIATED WITH MEAN UPPER TROUGH AXIS TO ARRIVE BY TUESDAY. EXPANDED CHC POPS INTO TUESDAY AFTERNOON...MAINLY IN THE FORM OF SNOW ACROSS MOST LOCATIONS AS COLDER AIR FILTERING IN WILL ALLOW THE CHANGE OVER BY THIS TIME. WILL LIKELY SEE HIGH TEMPS OCCUR TUESDAY MORNING WITH FALLING TEMPS THROUGHOUT THE DAY. BEYOND TUESDAY...ECMWF PAINTING A MORE AGGRESSIVE SYSTEM FOR THURSDAY BUT HAVE PLENTY OF TIME TO WATCH IT EVOLVE. OTHERWISE...NO CHANGES MADE BEYOND DAY 3. DEROCHE && .AVIATION... FOR THE 12Z TAFS...VFR CONDITIONS FOR THE ENTIRE FORECAST PACKAGE. WILL SEE CEILINGS LOWER TO AROUND 10K FEET AGL BY 12Z MONDAY AND REMAIN AT THAT LEVEL. EXPECT TO SEE SOUTHERLY WINDS INCREASE TO DOUBLE DIGITS AND BECOME GUSTY BY MIDNIGHT. WINDS WILL INCREASE FURTHER TO SUSTAINED 20-23KTS WITH GUSTS IN EXCESS OF 30KTS BY MID MORNING MONDAY WITH ADDED MIXING. MJ && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jan 27, 1:05 PM CST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 105 PM CST SUN JAN 27 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-281915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 105 PM CST SUN JAN 27 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AN UPPER LEVEL SYSTEM WILL MOVE INTO THE CENTRAL PLAINS MONDAY BRINGING AN INFLUX OF MOISTURE FROM THE GULF OF MEXICO AHEAD OF IT. WIDELY SCATTERED SHOWERS AND MAYBE EVEN A CLAP OF THUNDER WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. A BETTER CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS WILL OCCUR LATE MONDAY NIGHT AS A COLD FRONT MOVES SOUTHEAST THROUGH MISSOURI. IN ADDITION...STRONG WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 40 MPH ARE EXPECTED ACROSS THE OUTLOOK AREA ON MONDAY. THOSE DRIVING HIGH PROFILE VEHICLES SHOULD EXERCISE CAUTION AS THESE WINDS MAY RESULT IN DIFFICULT DRIVING CONDITIONS. AS COLD AIR FILTERS IN BEHIND THE STORM SYSTEM ANY LINGERING PRECIPITATION WILL HAVE AN OPPORTUNITY TO CHANGE TO SNOW ACROSS NORTHERN MISSOURI LATE MONDAY NIGHT...AND ACROSS NORTHERN AND WEST CENTRAL MISSOURI TUESDAY. LATE IN THE WORK WEEK ANOTHER STORM SYSTEM WILL TRACK THROUGH THE CENTRAL U.S. THIS SYSTEM WILL BE STRONGER AND THE AIR WILL BE COLD ENOUGH TO SUPPORT ACCUMULATING SNOWFALL. INTERESTED PARTIES WILL NEED TO MONITOR FUTURE FORECASTS AS WE PIN DOWN THE TIMING AND LOCATION OF THE EXPECTED SNOWFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. MJ
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 2:15 AM CST | Dense Fog Advisory | EAX | Bates, Cass, Cooper, Henry, Howard, Johnson and 3 more | 7 hr |
Nearby
Wind Advisories in Missouri, 2008Wind Advisories in Kansas, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.